MAUDE Adverse Event Report: TITAN SPINE, LLC ENDOSKELETON® TL; SLAP HAMMER

TITAN SPINE, LLC ENDOSKELETON® TL; SLAP HAMMER
Model Number 7200-1065
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The threaded connection between the tl slap hammer and tl slap hammer attachment sheared off the tl slap hammer and is still threaded into the tl slap hammer attachment.The tl slap hammer (b)(4) and tl slap hammer attachment (b)(4) were combined into a single piece design as part of a design iteration.This design had the tl slap hammer attachment welded to the tl slap hammer providing the instrument with greater strength than the threaded assembly.This eliminates the failure mode that occurred in this complaint condition.The updated instrument design iteration is replacing the existing instruments in endoskeleton® tl instrument sets.A review of the device history records of the subject devices was completed.No anomalies or non-conformances were generated during the manufacture of these devices that would have led to this complaint condition.
 
Event or Problem Description
The surgeon was using a trial to size the patient for an implant when he attempted to remove the instrument with the slap hammer.The threaded shaft of the slap hammer broke off while the slap hammer attachment was still attached.An xlif procedure was being performed.There were no adverse effects or harm to the patient as a result of the failure.The planned procedure was completed.

Brand Name
ENDOSKELETON® TL
Common Device Name
SLAP HAMMER
Manufacturer (Section D)
TITAN SPINE, LLC
6140 w. executive dr. ste a
mequon WI 53092
MDR Report Key6911977
Report Number3006340236-2017-00012
Device Sequence Number13758956
Product Code LXH
UDI-Device Identifier00191375009375
UDI-Public(01)00191375009375(11)141201(10)N141201(240)72001065
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K140055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number7200-1065
Device Catalogue Number7200-1065
Device Lot NumberN141201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2017
Initial Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1